Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 7, 2021, 6:00 PM EDT for Saint Johns County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 6:00 PM EDT (22:00 UTC)
- Expired
- Aug 7, 2021, 6:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 30
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 79 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
555 WWUS82 KJAX 072200 SPSJAX Special Weather Statement National Weather Service Jacksonville FL 600 PM EDT Sat Aug 7 2021 FLZ033-133-072230- Coastal St. Johns FL-Inland St. Johns FL- 600 PM EDT Sat Aug 7 2021 ...A strong thunderstorm will impact portions of east central St. Johns County through 630 PM EDT... At 600 PM EDT, Doppler radar was tracking a strong thunderstorm over Saint Augustine, moving northeast at 20 mph. HAZARD...Minor flooding due to heavy rainfall. SOURCE...Radar indicated. IMPACT...Minor flooding due to heavy rainfall is possible. Locations impacted include... Saint Augustine, Saint Augustine Beach, Saint Augustine Shores, Vilano Beach, Saint Augustine South, Butler Beach, Anastasia and Elkton. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2977 8144 2988 8147 2997 8125 2982 8120 TIME...MOT...LOC 2200Z 244DEG 19KT 2987 8129 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH $$ CORLESS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:09 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 7, 3:09 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
309 PM EDT Sat Aug 7 2021
.NEAR TERM [Through Tonight]...
Showers continue to slide east or northeast from near the I-75
corridor towards the Atlantic coastline as the southwest flow
beneath a trough over the area stirs up moisture and lifts from
the Gulf. These showers will progress through the I-75 corridor
towards I-95 and collide with the Atlantic seabreeze during the
mid afternoon hours with best chances for thunderstorms south of
I-10 from Gainesville to St Augustine Given warmer than
climatology mid level temps and the position of the upper trough,
not expecting severe storms, though a strong storm is possible
with seabreeze collisions south of Jacksonville where winds could
gust up to 40-45 mph. Slightly slower storm motion from the
southwest will continue a threat for locally heavier rain with
storms. Scattered to numerous showers and thunderstorms will end
after sunset with light southerly winds this evening and gradually
decreasing cloud cover with patchy fog possible inland mainly
over SE GA as lights winds, clearing skies and abundant surface
moisture coincide.
Highs today expected in the upper 80s for most locations with
some readings around 90 degrees south of Jacksonville along the
St Johns river basin where the strongest heating will occur
before the seabreezes and storms arrive this afternoon. Our
overnight lows will be in the low to mid 70s.
.SHORT TERM [Sunday Through Monday Night]...
Upper level troughing over the Appalachian Mountain Range today
will lift northeastward, pulling away the surface trough in place
across the region that has been bringing rounds upon rounds of
heavy rain. This weakness in the pressure pattern will allow
ridging to nudge west closer to the region, bringing in some
drier air into the atmospheric column. As a result, temperatures
will warm and daily PoPs will lower from what we've seen for the
past week, but will trend closer to normal for this time of year.
.LONG TERM [Tuesday Through Saturday]...
Ridging should remain the dominant forcing for our local weather
through the end of next week. This will keep winds light,
temperatures warm (but near climatological normal for August), and
bring scattered afternoon showers and thunderstorms each day.
&&
.AVIATION...
[Through 18Z Sunday]
The 18Z TAF period will begin with VFR and MVFR ceilings as a
broken line of showers and a few isolated storms move east from
KGNV towards the duval and coastal terminals. While KSSI will have
more limited coverage of storms due to more overcast skies from
a shield of showers moving east, some isolated storms could form
this afternoon. Redevelopment of new storms and showers near KGNV
over the next few hours until 21Z will transition eastward as the
gulf coast seabreeze merges with the Atlantic seabreeze just now
moving onshore past the KSGJ TAF site where storms could deliver
gusty winds up to 25 knots and temporary MVFR ceilings. Storms
wind down after 23Z to 00Z with a few lingering showers and mid
level clouds with gradual clearing from the northwest. Winds from
the south overnight after 03Z expected with VCSH returning to all
terminals by 14Z on Sunday with light southwest winds around 5
knots.
&&
.MARINE...
A low level ridge of high pressure will remain just to our east,
with mid and upper level ridging overhead or just to the east.
This will keep winds generally southerly or southwesterly at
around 10 knots or less for the next several days. Our diurnal
seabreeze pattern will keep daily chances for showers and
thunderstorms in the forecast.
Rip Currents: SE GA: Low through Sunday
NE FL: Moderate Today, Low Sunday
&&
.FIRE WEATHER...
A ridge of high pressure will remain either on top of our area or just
to our east, keeping light and variable 20 foot winds and transport
winds in place for the next several days. These light winds will lead
to low dispersions, both overnight and throughout the daytime hours.
Daily chances for showers and thunderstorms will continue through
next week as well, with highest chances in North-Central and
Northeast Florida each afternoon, mainly near the I-75 corridor.
&&
.HYDROLOGY...
Minor to moderate flooding is occuring or forecast to occur along
the Suwannee, Santa Fe, and Saint Mary's Rivers. Though the
heaviest rain bringers should be over for a bit after tonight
(thanks to the surface trough exiting to the northeast), we'll
still see daily chances for afternoon showers and thunderstorms.
Rainfall from these storms may prolong flooding along area rivers.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 91 73 91 72 / 10 40 20 40 10
SSI 77 89 77 89 77 / 10 30 20 30 10
JAX 74 91 75 91 75 / 10 40 20 40 10
SGJ 74 89 76 89 75 / 30 30 20 30 10
GNV 73 91 74 90 73 / 10 40 20 60 20
OCF 73 91 74 92 74 / 10 60 20 60 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Aug 7, 4:47 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
447 PM EDT Sat Aug 7 2021
FLZ140-240-072115-
Central Marion FL-Eastern Marion FL-
447 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern Marion
County through 515 PM EDT...
At 447 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pittman, or near Emeralda, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Marion
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2902 8188 2910 8164 2905 8164 2905 8166
2896 8166 2896 8185
TIME...MOT...LOC 2047Z 259DEG 17KT 2898 8173
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Aug 7, 5:27 PM EDT, 33 minutes before
Special Weather Statement National Weather Service Jacksonville FL 527 PM EDT Sat Aug 7 2021 FLZ033-133-072200- Coastal St. Johns FL-Inland St. Johns FL- 527 PM EDT Sat Aug 7 2021 ...A strong thunderstorm will impact portions of east central St. Johns County through 600 PM EDT... At 527 PM EDT, Doppler radar was tracking a strong thunderstorm over Saint Augustine South, or over Saint Augustine, moving east at 20 mph. HAZARD...Minor flooding due to heavy rainfall. SOURCE...Radar indicated. IMPACT...Minor flooding due to heavy rainfall is possible. Locations impacted include... Saint Augustine, Saint Augustine Beach, Saint Augustine Shores, Butler Beach, Vilano Beach, Saint Augustine South and Anastasia. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2980 8142 2989 8144 2997 8125 2979 8119 TIME...MOT...LOC 2127Z 259DEG 17KT 2986 8133 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH CORLESS
Special weather statement, Aug 7, 6:00 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Jacksonville FL 600 PM EDT Sat Aug 7 2021 FLZ033-133-072230- Coastal St. Johns FL-Inland St. Johns FL- 600 PM EDT Sat Aug 7 2021 ...A strong thunderstorm will impact portions of east central St. Johns County through 630 PM EDT... At 600 PM EDT, Doppler radar was tracking a strong thunderstorm over Saint Augustine, moving northeast at 20 mph. HAZARD...Minor flooding due to heavy rainfall. SOURCE...Radar indicated. IMPACT...Minor flooding due to heavy rainfall is possible. Locations impacted include... Saint Augustine, Saint Augustine Beach, Saint Augustine Shores, Vilano Beach, Saint Augustine South, Butler Beach, Anastasia and Elkton. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2977 8144 2988 8147 2997 8125 2982 8120 TIME...MOT...LOC 2200Z 244DEG 19KT 2987 8129 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH CORLESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:37 PM EDT | Special Marine Warning | JAX | 38 min | |
| Aug 7, 10:17 AM EDT | Special Weather Statement | JAX | Hamilton | 43 min |
| Aug 7, 10:59 AM EDT | Special Weather Statement | JAX | Hamilton | 46 min |
| Aug 7, 4:47 PM EDT | Special Weather Statement | JAX | Lake | 28 min |
| Aug 7, 5:27 PM EDT | Special Weather Statement | JAX | Saint Johns | 33 min |
| Aug 7, 6:42 PM EDT | Special Weather Statement | JAX | Flagler | 33 min |
| Aug 6, 9:55 PM EDT | River Flood Warning | JAX | Brantley | 11 days |
| Aug 7, 7:20 PM EDT | Special Weather Statement | JAX | Camden | 25 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.